MAUDE Adverse Event Report: DEPUY MITEK LLC US INTRAFIX PEEK TP SCR 8-10MMX30MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US INTRAFIX PEEK TP SCR 8-10MMX30MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 254654
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that foreign black matter was found inside the sterile packaging of intrafix peek tp scr 8-10mm x 30mm device.The device was not used.There was no procedure involved.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has required reporting date.This report does not reflected reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the pro based on information which has not been at m to inversed on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that foreign black matter was found inside the sterile packaging of one intrafix ® peek tapered screw 8-10mm x 30mm and one 30mm intrafix tibial sheath.These devices were not used.The sterile packaging was not received for evaluation as the pouch and box were missing.The paperboard with the implant device was the only thing received for investigation.No foreign matter was added to the device; therefore, this complaint cannot be confirmed.Additionally, upon visual inspection of the paperboard, a small stain outside the paper was observed.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.Since there are controls in place to prevent any stain in the packaging; the possible cause about this condition found in the paperboard could be related to the handling during storage or transportation.A manufacturing record evaluation was performed for the finished device lot number: 7l04245, and no nonconformances were identified.The results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the document reviewed.Furthermore, a review into the mitek complaints system revealed no other complaints for this lot of (b)(4) devices that were released to distribution.No additional information provided about the issue reported.We cannot discern a root cause for this failure at this time.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
INTRAFIX PEEK TP SCR 8-10MMX30MM
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11045815
Report Number1221934-2020-03964
Device Sequence Number19094382
Product Code MAI
UDI-Device Identifier10886705022403
UDI-Public10886705022403
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number254654
Device Catalogue Number254654
Device Lot Number7L04245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer01/28/2021
01/29/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date01/29/2021
02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1